Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
VolumeĀ 2011, Article IDĀ 513128, 12 pages
http://dx.doi.org/10.1155/2011/513128
Research Article

Nearly Jordan -Homomorphisms between Unital -Algebras

1Department of Mathematics, Urmia University, Urmia, Iran
2Department of Mathematics, Semnan University, P.O. Box 35195-363, Semnan, Iran
3Center of Excellence in Nonlinear Analysis and Applications (CENAA), Semnan University, Semnan, Iran

Received 26 February 2011; Revised 7 April 2011; Accepted 10 April 2011

Academic Editor: IrenaĀ Lasiecka

Copyright Ā© 2011 A. Ebadian et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Let , be two unital -algebras. We prove that every almost unital almost linear mapping : which satisfies for all , all , and all , is a Jordan homomorphism. Also, for a unital -algebra of real rank zero, every almost unital almost linear continuous mapping is a Jordan homomorphism when holds for all ( ), all , and all . Furthermore, we investigate the Hyers- Ulam-Aoki-Rassias stability of Jordan -homomorphisms between unital -algebras by using the fixed points methods.

1. Introduction

The stability of functional equations was first introduced by Ulam [1] in 1940. More precisely, he proposed the following problem: given a group , a metric group and a positive number , does there exist a such that if a function satisfies the inequality for all , then there exists a homomorphism such that for all ?. As mentioned above, when this problem has a solution, we say that the homomorphisms from to are stable. In 1941, Hyers [2] gave a partial solution of Ulam’s problem for the case of approximate additive mappings under the assumption that and are Banach spaces. Hyers theorem was generalized by Aoki [3] for additive mappings and by Th. M. Rassias [4] for linear mappings by considering an unbounded Cauchy difference. This phenomenon of stability is called the Hyers-Ulam-Aoki-Rassias stability.

J. M. Rassias [57] established the stability of linear and nonlinear mappings with new control functions.

During the last decades, several stability problems of functional equations have been investigated by many mathematicians. A large list of references concerning the stability of functional equations can be found in [810].

Bourgin is the first mathematician dealing with the stability of ring homomorphisms. The topic of approximate ring homomorphisms was studied by a number of mathematicians, see [1119] and references therein.

Jun and Lee [20] proved the following: Let and be Banach spaces. Denote by a function such that for all . Suppose that is a mapping satisfying for all . Then there exists a unique additive mapping such that for all .

Recently, C. Park and W. Park [21] applied the Jun and Lee's result to the Jensen's equation in Banach modules over a -algebra. Johnson (Theorem 7.2 of [22]) also investigated almost algebra -homomorphisms between Banach -algebras: Suppose that U and B are Banach -algebras which satisfy the conditions of (Theorem 3.1 of [22]). Then for each positive and , there is a positive such that if with and , then there is a -homomorphism with . Here is the space of bounded linear maps from U into B, and . See [22] for details. Throughout this paper, let A be a unital -algebra with unit e, and B a unital -algebra. Let be the set of unitary elements in A, , and . In this paper, we prove that every almost unital almost linear mapping is a Jordan homomorphism when holds for all , all , and all , and that for a unital -algebra of real rank zero (see [23]), every almost unital almost linear continuous mapping is a Jordan homomorphism when holds for all , all , and all . Furthermore, we investigate the Hyers-Ulam-Aoki-Rassias stability of Jordan -homomorphisms between unital -algebras by using the fixed point methods.

Note that a unital -algebra is of real rank zero, if the set of invertible self-adjoint elements is dense in the set of self-adjoint elements (see [23]). We denote the algebric center of algebra by .

2. Jordan -Homomorphisms on Unital -Algebras

By a following similar way as in [24], we obtain the next theorem.

Theorem 2.1. Let be a mapping such that and that for all , all , and all . If there exists a function such that for all and all and that for all and all . If , then the mapping is a Jordan -homomorphism.

Proof. Put , in (2.2), it follows from of [20, Theorem 1] that there exists a unique additive mapping such that for all . This mapping is given by for all . By the same reasoning as the proof of [24, Theorem 1], is -linear and -preserving. It follows from (2.1) that for all , all . Since is additive, then by (2.5), we have for all and all . Hence, for all and all . By the assumption, we have hence, it follows by (2.5) and (2.7) that for all . Since is invertible, then for all . We have to show that is Jordan homomorphism. To this end, let . By Theorem of [25], is a finite linear combination of unitary elements, that is, , and then it follows from (2.7) that for all . And this completes the proof of theorem.

Corollary 2.2. Let , be real numbers. Let be a mapping such that and that for all , all , and all . Suppose that for all and all . If , then the mapping is a Jordan -homomorphism.

Proof. Setting for all . Then by Theorem 2.1, we get the desired result.

Theorem 2.3. Let be a -algebra of real rank zero. Let be a continuous mapping such that and that for all , all , and all . Suppose that there exists a function satisfying (2.2) and for all and all . If , then the mapping is a Jordan -homomorphism.

Proof. By the same reasoning as the proof of Theorem 2.1, there exists a unique involutive -linear mapping satisfying (2.3). It follows from (2.13) that for all , and all . By additivity of and (2.14), we obtain that for all and all . Hence, for all and all . By the assumption, we have Similar to the proof of Theorem 2.1, it follows from (2.14) and (2.16) that on . So is continuous. On the other hand, is real rank zero. One can easily show that is dense in . Let . Then there exists a sequence in such that . Since is continuous, it follows from (2.16) that for all . Now, let . Then we have , where and are self adjoint.
First consider . Since is -linear, it follows from (2.18) that for all .
If , , then by (2.18), we have for all .
Finally, consider the case that , . Then it follows from (2.18) that for all . Hence, for all , and is Jordan -homomorphism.

Corollary 2.4. Let be a -algebra of rank zero. Let , be real numbers. Let be a mapping such that and that for all , all , and all . Suppose that for all and all . If , then the mapping is a Jordan -homomorphism.

Proof. Setting for all . Then by Theorem 2.3, we get the desired result.

3. Stability of Jordan -Homomorphisms: A Fixed Point Approach

We investigate the generalized Hyers-Ulam-Aoki-Rassias stability of Jordan -homomorphisms on unital -algebras by using the alternative fixed point.

Recently, C dariu and Radu applied the fixed point method to the investigation of the functional equations. (See also [18, 2643]).

Theorem 3.1. Let be a mapping with for which there exists a function satisfying for all , and all . If there exists an such that for all , then there exists a unique Jordan -homomorphism such that for all .

Proof. It follows from that for all .
Put and in (3.1) to obtain for all . Hence, for all .
Consider the set and introduce the generalized metric on X: It is easy to show that is complete. Now we define the linear mapping by for all . By Theorem 3.1 of [44], for all .
It follows from (3.5) that Now, from the fixed point alternative [45], has a unique fixed point in the set . Let be the fixed point of . is the unique mapping with for all satisfying there exists such that for all . On the other hand, we have . It follows that for all . It follows from , that This implies the inequality (3.2). It follows from (3.1), (3.3), and (3.12) that for all . So for all . Put , and in above equation, we get for all . Hence, is Cauchy additive. By putting , in (3.1), we have for all and all . It follows that for all , and all . One can show that the mapping is -linear. By putting in (3.1), it follows that for all . By the same reasoning as the proof of Theorem 2.1, we can show that is -preserving.
Since is -linear, by putting in (3.1), it follows that for all . Thus is Jordan -homomorphism satisfying (3.2), as desired.

We prove the following Hyers-Ulam-Aoki-Rassias stability problem for Jordan -homomorphisms on unital -algebras.

Corollary 3.2. Let , be real numbers. Suppose satisfies for all and all . Then there exists a unique Jordan -homomorphism such that such that for all .

Proof. Setting all . Then by in Theorem 3.2, one can prove the result.

References

  1. S. M. Ulam, Problems in Modern Mathematics, chapter 6, Wiley, New York, NY, USA, 1940.
  2. D. H. Hyers, ā€œOn the stability of the linear functional equation,ā€ Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222ā€“224, 1941. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  3. T. Aoki, ā€œOn the stability of the linear transformation in Banach spaces,ā€ Journal of the Mathematical Society of Japan, vol. 2, pp. 64ā€“66, 1950. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  4. T. M. Rassias, ā€œOn the stability of the linear mapping in Banach spaces,ā€ Proceedings of the American Mathematical Society, vol. 72, pp. 297ā€“300, 1978. View at Google Scholar
  5. J. M. Rassias, ā€œOn approximation of approximately linear mappings by linear mappings,ā€ Journal of Functional Analysis, vol. 46, no. 1, pp. 126ā€“130, 1982. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  6. J. M. Rassias and M. J. Rassias, ā€œAsymptotic behavior of alternative Jensen and Jensen type functional equations,ā€ Bulletin des Sciences Mathematiques, vol. 129, no. 7, pp. 545ā€“558, 2005. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  7. J. M. Rassias and M. J. Rassias, ā€œOn the Ulam stability of Jensen and Jensen type mappings on restricted domains,ā€ Journal of Mathematical Analysis and Applications, vol. 281, no. 2, pp. 516ā€“524, 2003. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  8. S. Czerwik, Functional Equations and Inequalities in Several Variables, World Scientific, River Edge, NJ, USA, 2002. View at Publisher Ā· View at Google Scholar
  9. D. H. Hyers, G. Isac, and T. M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, Basel, Switzerland, 1998.
  10. S. M. Jung, Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis, Hadronic Press, Palm Harbor, Fla, USA, 2001.
  11. R. Badora, ā€œOn approximate ring homomorphisms,ā€ Journal of Mathematical Analysis and Applications, vol. 276, no. 2, pp. 589ā€“597, 2002. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  12. J. Baker, J. Lawrence, and F. Zorzitto, ā€œThe stability of the equation f(x+y)=f(x)f(y),ā€ Proceedings of the American Mathematical Society, vol. 74, no. 2, pp. 242ā€“246, 1979. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  13. D. G. Bourgin, ā€œApproximately isometric and multiplicative transformations on continuous function rings,ā€ Duke Mathematical Journal, vol. 16, pp. 385ā€“397, 1949. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  14. D. H. Hyers and T. M. Rassias, ā€œApproximate homomorphisms,ā€ Aequationes Mathematicae, vol. 44, no. 2-3, pp. 125ā€“153, 1992. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  15. T. Miura, S. E. Takahasi, and G. Hirasawa, ā€œHyers-Ulam-Rassias stability of Jordan homomorphisms on Banach algebras,ā€ Journal of Inequalities and Applications, no. 4, pp. 435ā€“441, 2005. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  16. C. Park, ā€œHyers-Ulam-Rassias stability of homomorphisms in quasi-Banach algebras,ā€ Bulletin des Sciences Mathématiques, vol. 132, no. 2, pp. 87ā€“96, 2008. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  17. C. Park, ā€œHomomorphisms between Poisson JC-algebras,ā€ Bulletin of the Brazilian Mathematical Society. New Series. Boletim da Sociedade Brasileira de Matemática, vol. 36, no. 1, pp. 79ā€“97, 2005. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  18. C. Park and J. M. Rassias, ā€œStability of the Jensen-type functional equation in C-algebras: a fixed point approach,ā€ Abstract and Applied Analysis, Article ID 360432, 17 pages, 2009. View at Google Scholar
  19. T. M. Rassias, ā€œOn the stability of functional equations and a problem of Ulam,ā€ Acta Applicandae Mathematicae, vol. 62, no. 1, pp. 23ā€“130, 2000. View at Google Scholar
  20. K. W. Jun and Y. H. Lee, ā€œA generalization of the Hyers-Ulam-Rassias stability of Jensen's equation,ā€ Journal of Mathematical Analysis and Applications, vol. 238, no. 1, pp. 305ā€“315, 1999. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  21. C. Park and W. Park, ā€œOn the Jensen's equation in Banach modules,ā€ Taiwanese Journal of Mathematics, vol. 6, no. 4, pp. 523ā€“531, 2002. View at Google Scholar Ā· View at Zentralblatt MATH
  22. B. E. Johnson, ā€œApproximately multiplicative maps between Banach algebras,ā€ Journal of the London Mathematical Society, vol. 37, no. 2, pp. 294ā€“316, 1988. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet
  23. L. G. Brown and G. K. Pedersen, ā€œC-algebras of real rank zero,ā€ Journal of Functional Analysis, vol. 99, no. 1, pp. 131ā€“149, 1991. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH
  24. C. Park, D. H. Boo, and J. S. An, ā€œHomomorphisms between C-algebras and linear derivations on C-algebras,ā€ Journal of Mathematical Analysis and Applications, vol. 337, no. 2, pp. 1415ā€“1424, 2008. View at Publisher Ā· View at Google Scholar
  25. R. V. Kadison and J. R. Ringrose, Fundamentals of the Theory of Operator Algebras: Elementary Theory, vol. 100 of Pure and Applied Mathematics, Academic Press, New York, NY,USA, 1983.
  26. L. Cădariu and V. Radu, ā€œThe fixed points method for the stability of some functional equations,ā€ Carpathian Journal of Mathematics, vol. 23, no. 1-2, pp. 63ā€“72, 2007. View at Google Scholar Ā· View at Zentralblatt MATH
  27. L. Cădariu and V. Radu, ā€œFixed points and the stability of quadratic functional equations,ā€ Analele Universitatii de Vest din Timisoara, vol. 41, no. 1, pp. 25ā€“48, 2003. View at Google Scholar
  28. L. Cădariu and V. Radu, ā€œFixed points and the stability of Jensen's functional equation,ā€ Journal of Inequalities in Pure and Applied Mathematics, vol. 4, no. 1, article 4, 2003. View at Google Scholar Ā· View at Zentralblatt MATH
  29. M. Eshaghi Gordji, ā€œJordan −homomorphisms between unital C−algebras: a fixed point approach,ā€ Fixed Point Theory. In press.
  30. P. Gãvruta and L. Gãvruta, ā€œA new method for the generalized Hyers-Ulam-Rassias stability,ā€ International Journal of Nonlinear Analysis and Applications, vol. 1, no. 2, pp. 11ā€“18, 2010. View at Google Scholar
  31. A. Ebadian, N. Ghobadipour, and M. Eshaghi Gordji, ā€œA fixed point method for perturbation of bimultipliers and Jordan bimultipliers in C-ternary algebras,ā€ Journal of Mathematical Physics, vol. 51, no. 10, 2010. View at Publisher Ā· View at Google Scholar
  32. M. Eshaghi Gordji, ā€œNearly ring homomorphisms and nearly ring derivations on non-Archimedean Banach algebras,ā€ Abstract and Applied Analysis, Article ID 393247, 12 pages, 2010. View at Google Scholar
  33. M. Eshaghi Gordji and Z. Alizadeh, ā€œStability and superstability of ring homomorphisms on non-archimedean banach algebras,ā€ Abstract and Applied Analysis, vol. 2011, Article ID 123656, 10 pages, 2011. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH
  34. M. Eshaghi Gordji, M. Bavand Savadkouhi, M. Bidkham, C. Park, and J. R. Lee, ā€œNearly Partial Derivations on Banach Ternary Algebras,ā€ Journal of Mathematics and Statistics, vol. 6, no. 4, pp. 454ā€“461, 2010. View at Google Scholar
  35. M. Eshaghi Gordji, A. Bodaghi, and I. A. Alias, ā€œOn the stability of quadratic double centralizers and quadratic multipliers: a fixed point approach,ā€ Journal of Inequalities and Applications, vol. 2011, Article ID 957541, 12 pages, 2011. View at Google Scholar
  36. M. Eshaghi Gordji, M. B. Ghaemi, S. Kaboli Gharetapeh, S. Shams, and A. Ebadian, ā€œOn the stability of J-derivations,ā€ Journal of Geometry and Physics, vol. 60, no. 3, pp. 454ā€“459, 2010. View at Publisher Ā· View at Google Scholar
  37. M. Eshaghi Gordji and H. Khodaei, Stability of Functional Equations, LAP- Lambert Academic Publishing, Saarbrücken, Germany, 2010.
  38. M. Eshaghi Gordji and H. Khodaei, ā€œThe fixed point method for fuzzy approximation of a functional equation associated with inner product spaces,ā€ Discrete Dynamics in Nature and Society, Article ID 140767, 15 pages, 2010. View at Google Scholar
  39. M. Eshaghi Gordji, H. Khodaei, and R. Khodabakhsh, ā€œGeneral quartic-cubic-quadratic functional equation in non-Archimedean normed spaces,ā€ University “Politehnica” of Bucharest, Scientific Bulletin Series A, vol. 72, no. 3, pp. 69ā€“84, 2010. View at Google Scholar
  40. M. Eshaghi Gordji and A. Najati, ā€œApproximately J-homomorphisms: a fixed point approach,ā€ Journal of Geometry and Physics, vol. 60, no. 5, pp. 809ā€“814, 2010. View at Publisher Ā· View at Google Scholar
  41. R. Farokhzad and S. A. R. Hosseinioun, ā€œPerturbations of Jordan higher derivations in Banach ternary algebras: an alternative fixed point approach,ā€ International Journal of Nonlinear Analysis and Applications, vol. 1, no. 1, pp. 42ā€“53, 2010. View at Google Scholar
  42. V. Radu, ā€œThe fixed point alternative and the stability of functional equations,ā€ Fixed Point Theory, vol. 4, no. 1, pp. 91ā€“96, 2003. View at Google Scholar Ā· View at Zentralblatt MATH
  43. I. A. Rus, Principles and Applications of Fixed Point Theory, Editura Dacia, Cluj-Napoca, Romania, 1979.
  44. L. Cădariu and V. Radu, ā€œOn the stability of the Cauchy functional equation: a fixed point approach,ā€ Grazer Mathematische Berichte, vol. 346, pp. 43ā€“52, 2004. View at Google Scholar
  45. B. Margolis and J. B. Diaz, ā€œA fixed point theorem of the alternative, for contractions on a generalized complete metric space,ā€ Bulletin of the American Mathematical Society, vol. 126, pp. 305ā€“309, 1968. View at Publisher Ā· View at Google Scholar Ā· View at Zentralblatt MATH Ā· View at MathSciNet